I injured my knee about a month ago and have either a sprained ligament or a meniscal tear but this is not the actual problem. I was treated with a cortisone shot and then started on Methylprednislone a week later. 3 days after the steroid treatment my ankle, area just below the joint, became very sore and swollen. I saw my doctor a couple days later and he said the tendon is very inflamed for some reason. He gave me pain pills and told me to treat the injured area with ice. 4 days later there has been no change. I'm wondering if I could have ruptured a tendon. I'm seeing a workman's comp doctor chosen by my employer, so I reason to doubt his diagnosis. Could the cortisone treatment have causes this type of injury?
Hi, your symptoms could be due to infective tendonits (inflammation of tendon) secondary to introduction of bacteria during cortisone injection therapy. Cortisone is an anti-inflammatory medicine and per say cannot lead to this type of injury.
Hey, Thought I'd give you an update. My ankle injury has now progressed to a flatfoot and the inability to move most of my toes. Posterior Tibial Tendon Dysfunction or PTTD. A week later the tendon in my other foot became inflamed and has now been swollen for over two weeks. I had my one foot placed in a cast today. Neither of these injuries were related to trauma. One of the side effects of Mythelprednisolone is a tendon rupture, usually the archilles tendon. My doc is playing dumb about the whole thing, this started as a workman's comp injury so I'm limited to what help I'm getting, but I'm convinced the meds causes the injuries.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.